Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Fear the usage of althea contraceptive pills. Risk of having breast cancer ?

Good Morning Dr. Mia, I m just a little bit fearful of continue using althea contraceptive pills after attending a Breast Cancer Awareness forum yesterday. The speaker there who is a breast surgeon mentioned the risk of having breast cancer to those who administer pills for about 4 years and above. She stated that women using pills has 40% risk factor of having breast cancer?
Asked On : Tue, 28 Aug 2012
Answers:  1 Views:  586
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Oncologist, Surgical 's  Response
Dear Ma'am,

Thank you for asking your query at HCM. The latest research shows that usage of OCP's does not increase the risk of breast cancer. The OCP's being used these days contain very less quantities of hormones and can bed used safely for prolonged periods of time.
On the other hand, using hormone replacement after menopause, increases the risk of breast cancer.

Hoping for the best.
Answered: Tue, 21 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor